MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT
Model Number EX061703CS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and no photos of the device were provided.Therefore, the investigation is inconclusive for the reported issue.The definitive root cause could not be determined based upon available information.Labeling review: it is not clear where the catheter broke, and which components were involved.It is also not clear at what stage of the procedure the catheter broke.In reviewing the relevant labeling for this product potential issues were found addressed.In regard to tracking issues the instructions for use state: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.¿, and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' in regard to a deployment related issue the instructions for use state: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.' the instructions for use further state: 'predilation of the lesion should be performed using standard techniques.', and 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿diameter guidewire of appropriate length'.In regard to damage, the instructions for use state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used.' expiry date: 07/2022.
 
Event or Problem Description
It was reported that during a stent placement procedure in the right femoral artery, the device allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: additional complaints have not been reported for this lot, previously.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the physical sample was returned for evaluation.The returned sample was found with locked shipping lock, the stent was still loaded, and the black stability sheath was found broken which leads to confirmed result for break.A 7f introducer with 0.035" guidewire was used, and the guidewire was running smoothly inside the system; the vessel was not tortuous, and the lesion was pre dilated.Based on information available the investigation is closed with confirmed result for stability sheath break.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product potential issue was found addressed.In regards to tracking issues the instructions for use state: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' the instructions for use further state: 'predilation of the lesion should be performed using standard techniques.', and 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire of appropriate length'.In regards to damage, the instructions for use state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used.' h10: d4 (expiry date: 07/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery through left femoral approach, the device allegedly broke.There was no reported patient injury.

Brand Name
LIFESTENT VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15585929
Report Number9681442-2022-00298
Device Sequence Number7142496
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANEU3324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale